Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 52, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 3, 2022, 9:41 AM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 9:41 AM CDT (14:41 UTC)
- Expired
- Aug 3, 2022, 11:41 AM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WGUS54 KLIX 031441
FFWLIX
LAC047-077-121-031745-
/O.NEW.KLIX.FF.W.0052.220803T1441Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
941 AM CDT Wed Aug 3 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Central Iberville Parish in southeastern Louisiana...
Southeastern Pointe Coupee Parish in southeastern Louisiana...
Western West Baton Rouge Parish in southeastern Louisiana...
* Until 1245 PM CDT.
* At 941 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Plaquemine, St. Gabriel, Livonia, Maringouin, Rosedale, Grosse
Tete, Ramah and Erwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3062 9153 3063 9135 3055 9131 3043 9135
3031 9131 3032 9116 3029 9110 3007 9123
3036 9155
FLASH FLOOD...RADAR INDICATED
$$
BW2 follow-up statements
039
WGUS74 KLIX 031610
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1110 AM CDT Wed Aug 3 2022
LAC077-121-031620-
/O.CAN.KLIX.FF.W.0052.000000T0000Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee LA-West Baton Rouge LA-
1110 AM CDT Wed Aug 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN POINTE COUPEE
PARISH...
While light rain is ongoing, flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
LAT...LON 3035 9133 3031 9131 3032 9116 3029 9110
3007 9123 3034 9149 3039 9139 3039 9137
3038 9136 3035 9134
$$
LAC047-031745-
/O.CON.KLIX.FF.W.0052.000000T0000Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberville LA-
1110 AM CDT Wed Aug 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT THIS
AFTERNOON FOR CENTRAL IBERVILLE PARISH...
At 1110 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Plaquemine and St. Gabriel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3035 9133 3031 9131 3032 9116 3029 9110
3007 9123 3034 9149 3039 9139 3039 9137
3038 9136 3035 9134
FLASH FLOOD...RADAR INDICATED
$$130
WGUS74 KLIX 031641
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1141 AM CDT Wed Aug 3 2022
LAC047-031651-
/O.CAN.KLIX.FF.W.0052.000000T0000Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberville LA-
1141 AM CDT Wed Aug 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL IBERVILLE PARISH...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. Light rain
will continue.
LAT...LON 3035 9133 3031 9131 3032 9116 3029 9110
3007 9123 3034 9149 3039 9139 3039 9137
3038 9136 3035 9134
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:18 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 4:18 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
418 AM CDT Wed Aug 3 2022
.SHORT TERM (Today through Friday)...
Main concern over the next couple of hours is fog, which has set
in fairly thick over portions of the area. Not expecting the fog
to become widespread in most areas but went ahead and issued a
dense fog advisory for a few parishes and counties where the
highest likelihood exists. These areas could see periods of dense
fog through the rest of the overnight hours with the fog burning
off fairly quickly after sunrise.
Once the fog burns off, concerns will quickly shift to the
possibility of heavy rainfall once again today. Many parts of the
area have seen considerable rainfall over the past several days
with a few locations having had measurable rainfall for quite an
extended period. While the areas that are saturated are not
widespread, some areas have seen rainfall amounts well above
normal over the last week or so. Due to this, the entire area is
outlooked for a marginal risk of excessive rainfall today with a
narrow area from Baton Rouge to New Orleans in a slight risk.
Rainfall today is expected to be widespread in nature once again
and if it becomes organized in any way, could lead to flooding
issues as rainfall rates of 2-3 inches per hour are likely. A few
of the more efficent storms could produce hourly rainfall rates
closer to 5 inches per hour.
While a few of the storms today could once again become strong,
they are likely to remain generally below severe limits in regards
to wind. The primary concern is surely the possibility of
flooding.
More of the same is expected tomorrow and Friday with high rain
chances and the possibility the showers and thunderstorms that
develop could be efficent rain producers.
.LONG TERM (Saturday and beyond)...
No real changes in the large scale pattern noted for the weekend
and the beginning of next week. Daily rounds of diurnal convection
is expected to continue, with temperatures not straying much from
seasonal norms. Isolated very heavy rain will continue to be
possible.
&&
.AVIATION...
The primary concern through around 14-15Z will the development of
low stratus and fog at a few of the terminals as the combination
of light boundary layer winds below 10 knots, high relative
humidity and soil moisture content, and already cool conditions
allows for an inversion to strengthen through the night. Fog and
low stratus is already evident along the Pearl River Valley and in
the Mississippi Pine Belt. These IFR and lower conditions should
develop at MCB around 08Z and continue through 14Z. At BTR, HDC,
and ASD, low stratus is expected to be more prevalent, and have
TEMPO groups to reflect the risk between 10Z and 13Z. After 15Z,
enough mixing will be in place to clear the fog and low stratus.
However, TEMPO groups around 18Z to 22Z reflect the risk of low
visibilities and gusty winds accompanying any convective activity
that passes over the terminals during that timeframe. The risk of
storms is high tomorrow, so confidence was substantial enough to
include IFR visibilities in the TEMPO groups. PG
&&
.MARINE...
Light onshore flow will continue through the week as weak ridging
remains in place across the northern Gulf of Mexico. The main
issue will be increased winds and seas near any showers and
thunderstorms that develop, along with an increased risk of
waterspouts near and in association with those storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 69 87 70 / 80 30 80 10
BTR 89 72 89 72 / 90 30 90 20
ASD 89 72 89 73 / 90 40 90 20
MSY 87 75 87 76 / 90 40 90 20
GPT 87 74 88 75 / 90 50 80 20
PQL 87 73 89 74 / 90 60 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 10 AM CDT this morning for LAZ039-071.
GM...None.
MS...Dense Fog Advisory until 10 AM CDT this morning for MSZ070-071-
077.
GM...None.
&&In the hours before
Local storm report, Aug 3, 9:32 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
932 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLASH FLOOD 2 NNE BATON ROUGE 30.47N 91.11W
08/03/2022 EAST BATON ROUGE LA PUBLIC
WATER OUT OF DRAINAGE DITCH AND COVERING THE
ROAD. PICTURE ESTIMATES 6-12 INCHES OF WATER
OVER THE ROAD.
&&Local storm report, Aug 3, 9:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
937 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 4 SE PORT ALLEN 30.41N 91.17W
08/03/2022 EAST BATON ROUGE LA PUBLIC
WATER OVER THE ROAD AT E. PARKER BLVD AND
OXFORD AVE. STREET LOOKS IMPASSABLE VIA
PICTURE AND ROAD IS BARRICADED.
&&
LNNThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:33 AM CDT | Dense Fog Advisory | LIX | Tangipahoa, Washington | 8 hr |
| Aug 3, 5:13 AM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 3, 8:29 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 40 min |
| Aug 3, 9:09 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 2 hr |
| Aug 3, 10:12 AM CDT | Areal Flood Advisory | LIX | Pointe Coupee | 105 min |
| Aug 3, 12:17 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 61 min |
| Aug 3, 12:49 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 48 min |
| Aug 3, 1:00 PM CDT | Areal Flood Advisory | LIX | Orleans, Saint Bernard | 62 min |
| Aug 3, 1:26 PM CDT | Areal Flood Advisory | LIX | Orleans | 77 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.